Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 38, NWS New York, NY

July 15, 2012Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 15, 2012, 6:48 PM EDT for Suffolk County, New York. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2012, 6:48 PM EDT (22:48 UTC)
Expired
Jul 15, 2012, 7:30 PM EDT
In force
42 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 15 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 7:00 PM EDTTSTM WND DMG1 Ssw Miller Place, NYLARGE TREE LIMB DOWN ON FALMOUTH DR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS51 KOKX 152248
SVROKX
NYC103-152330-
/O.NEW.KOKX.SV.W.0038.120715T2248Z-120715T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
648 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 730 PM EDT...

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM MIDDLE ISLAND TO MEDFORD TO FARMINGVILLE...OR ALONG A LINE
  EXTENDING FROM MIDDLE ISLAND TO MEDFORD...AND MOVING EAST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROOKHAVEN NATIONAL LABORATORY...YAPHANK...WADING RIVER...
  MANORVILLE...SHIRLEY...CALVERTON...MASTIC...MASTIC BEACH...CENTER
  MORICHES...WESTHAMPTON...RIVERHEAD AND SHINNECOCK HILLS

LAT...LON 4091 7239 4085 7241 4075 7280 4082 7322
      4087 7307 4089 7304 4097 7300 4098 7280
      4094 7257 4092 7260 4091 7258 4092 7256
      4090 7249 4092 7246
TIME...MOT...LOC 2248Z 282DEG 20KT 4090 7291 4087 7292
          4085 7295 4084 7299

$$

DSW
1 follow-up statement
776 
WWUS51 KOKX 152325
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
725 PM EDT SUN JUL 15 2012

NYC103-152336-
/O.EXP.KOKX.SV.W.0038.000000T0000Z-120715T2330Z/
SUFFOLK NY-
725 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT
730 PM EDT...

LAT...LON 4091 7239 4085 7241 4075 7280 4082 7322
      4087 7307 4089 7304 4097 7300 4098 7280
      4094 7257 4092 7260 4091 7258 4092 7256
      4090 7249 4092 7246
TIME...MOT...LOC 2326Z 282DEG 20KT 4086 7264 4083 7265
          4081 7268 4080 7272

$$

DSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:57 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 15, 3:57 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT SUN JUL 15 2012

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL CROSS THE REGION TONIGHT...FOLLOWED
BY A SECOND TROUGH OF LOW PRESSURE ENTERING THE AREA MONDAY...THEN
STALLING OUT IN THE VICINITY FROM MONDAY NIGHT INTO TUESDAY. A
COLD FRONT APPROACHES FROM THE WEST TUESDAY NIGHT THEN CROSSES THE
TRI-STATE LATE WEDNESDAY. HIGH PRESSURE THEN BUILDS IN THROUGH
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
VERY MOIST AIRMASS OVER THE REGION WITH PRECIPITABLE WATERS
150-180 PERCENT ABOVE NORMAL. AN APPROACHING 850-500 HPA NORTHERN
STREAM TROUGH AS WELL AS A TROUGH OF LOW PRESSURE THAT WILL CROSS
THE AREA TONIGHT WILL ACT ON THIS MOISTURE PRODUCING SCT-NUMEROUS
SHRA/TSTMS AHEAD OF THE SURFACE TROUGH TONIGHT. WITH PRECIPITABLE
WATERS SO HIGH - LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY
STRONGER CONVECTION. REFER TO THE HYDROLOGY SECTION OF THE AFD FOR
DETAILS.

MAV/MET/NAM 2-METER TEMPERATURES WHERE FAIRLY CLOSE...SO USED A
BLEND FOR LOWS - WITH VALUES 5-10 DEGREES ABOVE NORMAL.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
WITH THE 850-500 HPA TROUGH EXITING TO THE EAST...REALLY DO NOT
SEE MUCH IN THE WAY OF FORCING...SO EXCEPT FOR FAR WESTERN ORANGE
COUNTY WHERE DIFFERENTIAL HEATING COULD SERVE IS A TRIGGER FOR SOME
ISOLATED LATE AFTERNOON CONVECTION...HAVE GONE WITH A DRY FORECAST
MONDAY.

WITH 850 TEMPERATURES FORECAST TO AROUND 18C...AND MIXING TO
AROUND 800 HPA...PLUS DEWPOINTS IN THE UPPER 60S...MONDAY WILL BE
HOT AND HUMID. HIGHS SHOULD GENERALLY BE AROUND 90 - EVEN NEAR THE
COAST...AS A TROUGH OF LOW PRESSURE NEAR THE AREA WILL HELP LIMIT
SEABREEZE FORMATION. HAVE ISSUED A HEAT ADVISORY FOR NYC FOR
MONDAY-TUESDAY AS HEAT INDICES SHOULD BE IN THE MID-UPPER 90S
BOTH DAYS. FOR NOW IT APPEARS NE NJ ALSO WILL HAVE HEAT INDICES
IN THE UPPER 90S MONDAY - JUST BELOW THE ADVISORY THRESHOLD.
ELSEWHERE HEAT INDICES SHOULD BE FROM AROUND 90 TO THE LOWER 90S.

CONTINUED DRY MONDAY NIGHT WITH WEAK RIDGING BUILDING ACROSS IN
THE EVENING. FOR LOWS MONDAY NIGHT USED A MAV/MET/NAM 2-METER
TEMPERATURE BLEND WITH VALUES FORECAST AROUND 10 DEGREES ABOVE
NORMAL.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A WARM RIDGE ALOFT WILL ENCAPSULATE MUCH OF THE COUNTRY EAST OF THE
ROCKIES THROUGH THE MIDDLE OF NEXT WEEK...WHILE A POLAR VORTEX OVER
HUDSON BAY IN CANADA DESCENDS SE AND CARVES OUT A STRONG UPPER TROF
ACROSS EASTERN CANADA AND THE NORTHEAST MID TO LATE WEEK. THE LATTER
OF WHICH WILL SEND A STRONG COLD FRONT THROUGH THE REGION ON WED
AFT/EVE. PRIOR TO THAT TIME...HOT...MUGGY WEATHER WILL BE ON TAP FOR
MON-WED.

FOR TUE-WED TIME FRAME....IT WILL BE HOT AND HUMID WITH HIGHS
GENERALLY IN THE MID TO UPPER 90S TUE...AND LOW TO MID 90S WED.
EXPECT COOLER CONDITIONS ALONG THE IMMEDIATE COAST. OVERNIGHT LOWS
WILL MAINLY BE IN THE 70S. THE TRICKY PART OF THE FORECAST COMES
WITH HEAT INDEX VALUES....MID 90S TO AROUND 100 FOR TUE AND WED.
MODELS...IN PARTICULAR...THE GFS AND NAM...DIFFER IN HOW MUCH MIXING
THERE IS THE BOUNDARY LAYER. THIS TYPICALLY RESULTS IN DEW POINTS
SEVERAL DEGREES COOLER IN THE NAM...WITH THE GFS NOTORIOUSLY HIGHER
AND POOR AT MIXING DRIER AIR TO THE SURFACE. A COMPROMISES OF THE
GUIDANCE WAS USED HERE.

A STRONG COLD FRONT IMPACTS THE AREA WED AFT/EVE WITH ANOTHER GOOD
CHANCE FOR CONVECTION. MODERATE TO HIGH INSTABILITY AND WEAK SHEAR
WILL LIKELY PRODUCE ISOLATED STRONG TO SEVERE CONVECTION.

A WAVE ALONG THE COLD FRONT TRACKS TO THE SOUTH WEDNESDAY NIGHT INTO
THURSDAY MORNING WITH SHOWERS AND POSSIBLY THUNDERSTORMS LINGERING
THROUGH THE OVERNIGHT. 12Z GUIDANCE HAS TRENDED TOWARD THE FRONT
BEING A BIT FASTER ON WED...BUT THEN FORMS THE WAVE ALONG THE
FRONT. THIS WILL HAVE TO BE CLOSELY WATCHED IN SUBSEQUENT MODEL
RUNS. ECMWF/GFS/CMC ALL IN AGREEMENT AT THIS TIME WITH GENERAL
TIMING OF THE PRECIP WITH MOST OF IT EXITING THE SOUTHERN AREAS BY
THURS MORNING.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A TROUGH OVER WESTERN ZONES WILL TRACK EAST AS A COLD FRONT
APPROACHES THIS EVENING. THAT FRONT WILL MOVE THROUGH THE REGION
TONIGHT.

GENERALLY VFR CONDS. TSTMS HAVE BEGUN TO DEVELOP ACROSS THE
NORTHEAST. THROUGH 19Z...KSWF LIKELY TO BE IMPACTED BY A TSTM
APPROACHING THE AIRFIELD. FOR THE REST OF THE TERMINALS...WILL
START TEMPO GROUPS FOR TSTMS AT 21-22Z AT WESTERN/KNYC
TERMINALS...AND A FEW HOURS LATER FOR EASTERN TERMINALS. BEST
CHANCES FOR CONVECTION WILL OCCUR FROM 23Z-05Z AND IMPACTS WILL
OCCUR FROM WEST TO EAST.

WITH HEAVY RAIN LIKELY...WILL CARRY IFR VSBYS IN TEMPO GROUPS. IT
IS POSSIBLE FOR VSBYS TO BRIEFLY BE LOWER THAN THAT FROM TIME TO
TIME IN THE HEAVIEST STORMS.

WINDS GENERALLY W-SW AT 5-8 KT. LOCAL SEA BREEZES HAVE ALREADY
TURNED WINDS SOUTH AT 8-12 KT AT SOME OF THE COASTAL TERMINALS. WITH
PASSAGE OF COLD FRONT THIS EVENING...WINDS TURN WEST...THEN
NORTHWEST TOWARDS DAYBREAK MONDAY.

ONE ISSUE FOR LATE TONIGHT IS THE POTENTIAL FOR MVFR-IFR CONDS IN
FOG. IF HEAVY RAIN OCCURS AT THE TERMINALS...MAINLY AWAY FROM
KJFK/KLGA/KEWR...WITH CLEARING SKIES AND LIGHT WINDS AFTER
MIDNIGHT TONIGHT...THAT LOW-LEVEL MOISTURE WILL NOT BE ABLE TO
DEPART UNTIL NW WINDS INCREASE AFTER SUNRISE MONDAY. FOR THOSE
TERMINALS...FOG IS POSSIBLE. WILL NOT INCLUDE FOG IN THE 12Z TAFS
AT THIS TIME...AS CONFIDENCE LOW AS TO EXACTLY WHERE THIS WILL
HAPPEN.

VFR WITH WEST TO NORTHWEST WINDS AT 5-10 KT ON TAP FOR MONDAY.

OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.MONDAY-TUESDAY...VFR.
.WEDNESDAY...SCT AFTERNOON SHOWERS/TSTMS.
.THURSDAY-FRIDAY...VFR.

&&

.MARINE...
WITH A RELATIVELY WEAK PRESSURE GRADIENT ACROSS THE REGION THROUGH
FRIDAY - SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH THEN.

WIND GUSTS COULD REACH 20 KT WITH THE SEA BREEZE TUESDAY AND WEDNESDAY.

WAVEWATCH GUIDANCE IS RUNNING AROUND A FT HIGH - AS IT OFTEN IS IN
SW FLOW CASES - SO HAVE ADJUSTED IT DOWNWARD ACCORDINGLY.

SCT TSTMS ARE EXPECTED ACROSS THE COASTAL WATERS TONIGHT AND
POSSIBLY AGAIN WEDNESDAY AFTERNOON AND NIGHT.

&&

.HYDROLOGY...
BASIN AVERAGE PRECIPITATION THROUGH TONIGHT RUNS FROM AROUND 1/3 TO 1/2
INCH...HIGHEST NW OF NYC AND LOWEST OVER ERN CT/LONG ISLAND.
HOWEVER LOCALLY HEAVY RAINFALL OF 1-2 INCHES OR MORE IS POSSIBLE
UNDER ANY STRONGER CONVECTION GIVEN THE FORECAST NEAR-TROPICAL
NATURE OF THE ATMOSPHERE...AS CONVECTION WILL BE VERY EFFICIENT IN
CONVERTING AVAILABLE MOISTURE TO RAINFALL.

AS A RESULT THERE IS FAIRLY HIGH POTENTIAL FOR MINOR URBAN/POOR
DRAINAGE/SMALL STREAM FLOODING. LOCALIZED FLASH FLOODING CANNOT BE
RULED OUT...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF
HEAVY RAIN...BUT THE FLASH FLOOD THREAT PROBABILITY/COVERAGE BOTH
APPEAR TOO SMALL TO WARRANT A FLASH FLOOD WATCH.

NO SIGNIFICANT PRECIPITATION IS EXPECTED FROM MONDAY INTO
WEDNESDAY MORNING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY FROM 11 AM MONDAY TO 9 PM EDT TUESDAY FOR
     NYZ072>075-176-178.
NJ...MARINE...NONE.

&&

SYNOPSIS...MALOIT
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...LN/DW
AVIATION...MPS
MARINE...MALOIT/DW
HYDROLOGY...MALOIT
Hazardous weather outlook, Jul 15, 4:04 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT SUN JUL 15 2012

NYZ072>074-176-162015-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
404 PM EDT SUN JUL 15 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES INTO THE EARLY MORNING
HOURS. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR
DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT
OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-162015-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
404 PM EDT SUN JUL 15 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES INTO THE EARLY MORNING
HOURS. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR
DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT
OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME.

IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS AT
ATLANTIC OCEAN BEACHES THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-179-162015-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
404 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES INTO THE EARLY MORNING
HOURS. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR
DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT
OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME.

IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS AT
ATLANTIC OCEAN BEACHES THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-162015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
404 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINFALL IS LIKELY AT TIMES INTO THE EARLY MORNING
HOURS. ANY AREAS EXPERIENCING THIS COULD HAVE MINOR POOR
DRAINAGE AND URBAN FLOODING. LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE...ESPECIALLY IF ANY LOCATION RECEIVES MORE THAN ONE BOUT
OF HEAVY RAINFALL IN A RELATIVELY SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-162015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
404 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Local storm report, Jul 15, 5:57 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
557 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FLASH FLOOD      1 N BULLVILLE           41.56N  74.36W
07/15/2012                   ORANGE             NY   LAW ENFORCEMENT

            CRANSMILL RD CLOSED DUE TO SINKHOLE CAUSED BY FLASH
            FLOOD

0406 PM     TSTM WND DMG     1 SW FIELD CORNERS      41.44N  73.66W
07/15/2012                   PUTNAM             NY   LAW ENFORCEMENT

            TREE DOWN ON FAIRWAY DRIVE

0410 PM     TSTM WND DMG     1 W FIELD CORNERS       41.45N  73.66W
07/15/2012                   PUTNAM             NY   LAW ENFORCEMENT

            WIRES DOWN ON HAVILAND ROAD

0525 PM     TSTM WND DMG     1 NE WEST NORWALK       41.12N  73.45W
07/15/2012                   FAIRFIELD          CT   LAW ENFORCEMENT

            TREE DOWN ON WIRES AT OLD STAMFORD AND TALMADGE RDS

0532 PM     FLASH FLOOD      1 NNW NORWALK           41.11N  73.43W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            CAR STUCK DUE TO FLASH FLOODING

0540 PM     FLASH FLOOD      1 ESE WINNIPAUK VILLAGE 41.12N  73.41W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            CARS STUCK IN 4 FT OF WATER ON MERRILL RD

0549 PM     FLASH FLOOD      NORWALK                 41.09N  73.42W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            I-95 SOUTHBOUND CLOSED WITH CARS STUCK

&&

PICCA
Local storm report, Jul 15, 6:04 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
604 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     FLASH FLOOD      1 WNW EAST NORWALK      41.11N  73.41W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            CAR STUCK WITH WATER UP TO DOORS AT EAST AVE AND
            RAYMOND TERRACE

&&

PICCA
Local storm report, Jul 15, 6:07 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
607 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     FLASH FLOOD      WINNIPAUK VILLAGE       41.13N  73.41W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            FLASH FLOODING INTO HOME ON GLENNDENNING ST

&&

PICCA
Local storm report, Jul 15, 6:12 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     FLASH FLOOD      1 WSW WINNIPAUK VILLAGE 41.12N  73.44W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            HOUSE BASEMENT FLOODED ON HUNTERS LN

&&

PICCA
Local storm report, Jul 15, 6:43 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
643 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FLASH FLOOD      1 N BULLVILLE           41.56N  74.36W
07/15/2012                   ORANGE             NY   LAW ENFORCEMENT

            CRANSMILL RD CLOSED DUE TO SINKHOLE CAUSED BY FLASH
            FLOOD

0406 PM     TSTM WND DMG     1 SW FIELD CORNERS      41.44N  73.66W
07/15/2012                   PUTNAM             NY   LAW ENFORCEMENT

            TREE DOWN ON FAIRWAY DRIVE

0410 PM     TSTM WND DMG     1 W FIELD CORNERS       41.45N  73.66W
07/15/2012                   PUTNAM             NY   LAW ENFORCEMENT

            WIRES DOWN ON HAVILAND ROAD

0525 PM     TSTM WND DMG     1 NE WEST NORWALK       41.12N  73.45W
07/15/2012                   FAIRFIELD          CT   LAW ENFORCEMENT

            TREE DOWN ON WIRES AT OLD STAMFORD AND TALMADGE RDS

0532 PM     FLASH FLOOD      1 NNW NORWALK           41.11N  73.43W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            CAR STUCK DUE TO FLASH FLOODING AT CONNECTICUT AND
            FAIRFIELD AVES

0540 PM     FLASH FLOOD      1 ESE WINNIPAUK VILLAGE 41.12N  73.41W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            CARS STUCK IN 4 FT OF WATER ON MERRILL RD

0547 PM     FLASH FLOOD      1 WNW EAST NORWALK      41.11N  73.41W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            CAR STUCK WITH WATER UP TO DOORS AT EAST AVE AND
            RAYMOND TERRACE

0549 PM     FLASH FLOOD      NORWALK                 41.09N  73.42W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            I-95 SOUTHBOUND CLOSED WITH CARS STUCK

0553 PM     FLASH FLOOD      WINNIPAUK VILLAGE       41.13N  73.41W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            FLASH FLOODING INTO HOME ON GLENNDENNING ST

0553 PM     FLASH FLOOD      1 WSW WINNIPAUK VILLAGE 41.12N  73.44W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            HOUSE BASEMENT FLOODED ON HUNTERS LN

0609 PM     FLASH FLOOD      NORTHFIELD              41.06N  73.54W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            4 FT OF WATER IN GARAGE ON HOYT ST

0611 PM     FLASH FLOOD      1 SSE GLENBROOK         41.06N  73.52W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            FLOODING IN BASEMENT ON LINCOLN ST

0628 PM     FLASH FLOOD      BELLTOWN                41.08N  73.52W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            PERSON STUCK IN HOME ON RESEARCH DR DUE TO FLOODING

0634 PM     FLASH FLOOD      BELLTOWN                41.08N  73.53W
07/15/2012                   FAIRFIELD          CT   AMATEUR RADIO

            WATER IN BASEMENT OF HOME ON LEDGE LN

&&

PICCA
Special weather statement, Jul 15, 6:44 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
644 PM EDT SUN JUL 15 2012

NYZ078>081-177-152345-
NORTHEAST SUFFOLK-NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHEAST
SUFFOLK-SOUTHWEST SUFFOLK-
644 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN NASSAU AND SUFFOLK
COUNTIES...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKY POINT TO
CENTEREACH TO SMITHTOWN TO OYSTER BAY...OR ALONG A LINE EXTENDING
FROM PORT JEFFERSON TO CENTEREACH TO STONY BROOK TO OYSTER BAY...AND
MOVING EAST AT 15 MPH.

THESE STORMS WILL BE...
  NEAR SYOSSET BY 655 PM.
  NEAR WOODBURY BY 700 PM.
  NEAR WOODBURY BY 705 PM.
  NEAR HUNTINGTON STATION BY 710 PM.
  NEAR WADING RIVER BY 715 PM.
  NEAR DIX HILLS BY 725 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO TWO INCHES AN HOUR...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4087 7366 4092 7357 4090 7349 4095 7349
      4091 7341 4096 7340 4091 7321 4098 7312
      4099 7269 4094 7255 4092 7260 4091 7258
      4090 7240 4087 7248 4083 7248 4072 7289
      4071 7295 4075 7289 4069 7317

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:30 AM EDTSpecial Weather StatementOKXBronx, Nassau60 min
Jul 15, 2:12 PM EDTSpecial Weather StatementOKXOrange63 min
Jul 15, 2:53 PM EDTAreal Flood AdvisoryOKXOrange82 min
Jul 15, 3:10 PM EDTSpecial Weather StatementOKXPutnam65 min
Jul 15, 3:19 PM EDTFlash Flood WarningOKXOrange116 min
Jul 15, 3:30 PM EDTSpecial Weather StatementOKXOrange30 min
Jul 15, 3:43 PM EDTSevere Thunderstorm WarningOKXPutnam47 min
Jul 15, 3:50 PM EDTAreal Flood AdvisoryOKXPutnam55 min
Jul 15, 3:50 PM EDTHeat AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more3 days
Jul 15, 4:03 PM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester57 min
Jul 15, 4:39 PM EDTSevere Thunderstorm WarningOKXWestchester51 min
Jul 15, 4:51 PM EDTSpecial Marine WarningOKX54 min
Jul 15, 4:57 PM EDTAreal Flood AdvisoryOKXWestchester63 min
Jul 15, 5:36 PM EDTSpecial Weather StatementOKXWestchester24 min
Jul 15, 5:42 PM EDTSpecial Marine WarningOKX48 min
Jul 15, 5:54 PM EDTAreal Flood AdvisoryOKXWestchester51 min
Jul 15, 6:44 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk61 min
Jul 15, 6:44 PM EDTSpecial Weather StatementOKXSuffolk61 min
Jul 15, 7:00 PM EDTAreal Flood AdvisoryOKXOrange2 hr
Jul 15, 7:40 PM EDTSpecial Weather StatementOKXPutnam, Rockland65 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.